Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Penis tips burns.Treated with diflucan and antibiotic, using testosterone cream. Right treatment?

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1991
Answered : 1415 Questions
Question
The tip of penis burns constantly. I have struggled with the head of my penis feeling like its' on fire the last couple of months but that seems to be better. I have been to a doctor and urologist several times. First thought bacterial and treated with antibiotics, then though fungal and treated with diflucan, now I'm told it is bxo. I have treated with Cortizone and that didn't seem to help. Now I'm using Testosterone Cream. I am wearing a jockstrap because the rubbing of my underwear seems to make it worse. I'm just wondering if the diagnoses is correct? And if so if I'm doing the right treatment? It is almost like the skin on the tip of my penis is thin and rubbed raw. I haven't had sex in two months and when I did I used a spermicidal condom. I'm wondering if it could be related to that.
Posted Tue, 14 May 2013 in Men's Health
 
 
Answered by Dr. G.Srinivasan 5 hours later
Welcome to the forum.
I went through your painful history.
It is probably condom related or BXO or more commonly prostatitis.
This is confirmed by rectal examination, urine culture, semen culture and a course of antibiotics will help in the management.
Please speak to your doctor if he had not considered this as a diagnosis.
Best regards
Above answer was peer-reviewed by
 
Follow-up: Penis tips burns.Treated with diflucan and antibiotic, using testosterone cream. Right treatment? 1 hour later
I went through two rounds of doxycicline. The first time I got better a week after treatment. Then my symtoms came back after sex with a spermicidal condom again. The symtoms have have stayed longer this time and I can't seem to get better. I have had my prostate checked a couple times and urine samples taken that came back negative. I have not had a semen sample checked. Is it possibly related to that? Maybe nonoxyol 9 from condom? Is bxo treatable and how long does it take? Thank you.
 
 
Answered by Dr. G.Srinivasan 30 minutes later
Welcome back.
Could be nonoxynol-9.
Semen culture will give an input.
BXO IS a progressive disease with no specific known cause and needs careful followup with the urologist, as it may lead to stricture (narrowing) urethra.
Best regards
Above answer was peer-reviewed by
 
Follow-up: Penis tips burns.Treated with diflucan and antibiotic, using testosterone cream. Right treatment? 1 hour later
Does nonoxynol-9 cause damage? How would that be treated? Is applying testosterone cream 2-3x a day the correct treatment for bxo? If so does that need to be done for an extended period of time? What would show up in a semen culture?
 
 
Answered by Dr. G.Srinivasan 2 hours later
1. Any chemical can cause irritation - Discontinuation is good enough.
2. BXO - Hydrocortisone cream for a few months used as local application over the area is helpful. I do not advocate testosterone. More than this, followup with a urologist is a must.
4. Semen culture may show up infection which needs treatment.
Best regards
Above answer was peer-reviewed by
 
Follow-up: Penis tips burns.Treated with diflucan and antibiotic, using testosterone cream. Right treatment? 7 hours later
Why do you not advocate testosterone cream over cortisone? I used cortisone for a few days after my first visit to the urologist. It seemed to make it worse. The tip got really red. Could that be related to the alcohol in cortizone cream? Also, would a certain diet help? I was told bxo is an autoimmune disease. Is there a good chance I can manage this problem? I am really struggling.
 
 
Answered by Dr. G.Srinivasan 10 hours later
Testosterone is for androgen deficiency. BXO is not due to androgen deficiency.
Diet has no proven role.
You can manage this problem well with regular followup.
best regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor